y sister and I have same problem.. we are going to go to our Family physician and see about getting on Mirapex. I'm on Lyrica 150 mg at night. But, I'm still in so much pain and my leg just dint stop. My feet get ice cold with in 15 min.
You have to be very careful if your GP isn't familiar with WED/RLS. Most aren't. They know enough to put you on Mirapex but not enough to get you off it. Your GP might be an exception, since s/he started you on Lyrica not Mirapex. Mirapex can cause more problems than it's worth.
It would be good to do some reading about augmentation, if you haven;t already. Augmentation is worse than anything you're experiencing right now. (Pretty much by definition). It is a worsening of the WED/RLS that is caused by the very medication that is supposed to help. At first it helps, but then symptoms come earlier in the day and spread to the arms and increase in intensity. To make matters worse, stopping from the medication that caused the augmentation causes even WORSE symptoms - for a period of time. The medications that cause augmentation are Mirapex/pramipexole, Requip/ropinirole, Neupro/rotigotine, and worst of all, Sinemet/levo-carbidopa. These are all dopamine-type meds.
Most doctors don't know about augmentation, because it's sort of unique to WED/RLS. So they will prescribe a higher dose, which makes the augmentation worse, so they prescribe even more, and so on,but before long, nothing can cover the symptoms.
The most important thing for you and your sister is to get your ferritin levels checked. Taking oral iron might improve your symptoms. The specialists recommend that if your ferritin is below 100 (or at the very least, 75), you should supplement with oral iron (as long as your doctor says it's safe) until your ferritin is over 100. People without WED/RLS can get away with having ferritin levels as low as 20, but not us. For us, ferritin below 100 means symptoms are more severe, AND it means we are way more likely to augment on Mirapex.
So, get your ferritin up there so that (1) your symptoms will improve (maybe even go away), and (2) you won't augment if you take Mirapex, or you'll take longer to augment.
There are also other medication options you can think of. What about raising your Lyrica dose? If you do take Mirapex, you could take it in addition to Lyrica, and take the smallest amount possible. Then there is the Neupro patch. Neupro is still a dopamine med, but because its longer-acting, some specialists think augmentation is less of a concern - but personally I would advise as much caution as with Mirapex, cut the patches to reduce the dose and keep taking the Lyrica so you don't need as much Neupro. Anyway, these are some options you can discuss with your doctor. Best thing would be to get to a QCC.
Since you asked about being a member, I will point out that the scary lack of understanding among health-care professionals is one of the things the Foundation is trying to correct, and since they don't take money from Big Pharma for these efforts, they depend on donations. But I also like being a member to get access to the brochures and handouts - these are good to read or give to your doctor.